MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN, 50/BX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN, 50/BX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/858/080
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the inner cannula was not clicking into place inside the trach and can slide right out.There was patient involvement and no adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 17-sep-2024.G1.Contact office email: corrected.H6.Component code: updated.Investigation summary: one (1) returned sample of p/n 101/858/080 from lot: 4442599 was received in unused condition and in its original packaging.The returned sample was visually inspected at 12¿ to 16¿ and normal conditions of illumination.Per visual inspection, no damage was identified in the sample returned.A ring gauge test was performed on the sample to verify the external diameter ¿click fit od - over bumps¿.Sample failed the ¿minimum¿ ring gauge test.Failure mode reported: ¿a0266 - inner cannula problem¿ was confirmed.The root cause was a supplier issue, inner cannula part number 10001190-001 was found to have a burr on the gate of the cavity.Supplier inspection procedure not clear, it only included the tool that needed to be used, but did not include a method/inspection criterion.Action taken: scar (supplier corrective action request) snn-00004792 was opened on october 31 to the supplier of component part number p/n 10001190-001 to address the click fit od out of spec condition.The scar was closed with the following actions taken: 1.The tool was repaired to eliminate burr on the gate of cavity 2.Inspection procedure was updated to add detailed instructions for the use of the inspection gage and add acceptance criteria a review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN, 50/BX
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana 22425
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20251879
Report Number9617604-2024-00727
Device Sequence Number8516951
Product Code BTO
UDI-Device Identifier15019517077865
UDI-Public(01)15019517077865(17)281205(10)4442599
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/858/080
Device Lot Number4442599
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown